Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

134 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

What causes sudden onset of pain in head and legs of a 8 year old?

Answered by
Dr.
Dr. Seikhoo Bishnoi

Psychiatrist

Practicing since :2007

Answered : 5039 Questions

default
Posted on Thu, 10 Sep 2015 in Mental Health
Question: My cell phone is flat, a child is having pain in her head her legs and tummy or says she is and she is 8 years old. She is having provocative thoughts apparently which are making her indecisive and also believes there is something in her head that is doing all of this to her, what do you recommend ?
doctor
Answered by Dr. Seikhoo Bishnoi 41 minutes later
Brief Answer:
Needs further evaluation

Detailed Answer:
Hello thanks for asking from HCM

I can understand your concern. Sudden onset headaches are commonly seen in children.In most cases commonly used drugs result in improvement. The provocative thoughts need further evaluation and require treatment of needed. If you can mention her thoughts in detail then that would help in making her diagnosis. Her belief that there is something in head could be occurring due to severe pain. OTC analgesics like Paracetamol in 250 mg dose can help to relieve the pain. If pain improves then no need to worry. Get her eyes and ENT work up done to rule out any medical cause.

If headache recurs then consult a doctor and get her CT or MRI scan done. But in my opinion Paracetamol would result in improvement and there would be no need to worry. Association of pain with pain in legs and tummy further rules out any serious cause so no need to worry. Some times in severe unconscious anxiety a child might start crying with complaints of headache. But that is a possibility only after ruling out other causes.

Thanks, Hope this helps you, if you have more doubts you can ask again. Please provide me details of her other symptoms or her provocative thoughts.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,  
Drug/Medication
Lab Tests

Recent questions on  Severe pain

doctor1 MD

Hi, My husband has pus filled pimples in the backside of his head. He has very oily hair. We have observed that they come up whenever he has sweets or his hair becomes very oily. They usually come and go very frequently. It has been like this for...

doctor1 MD

My father undergone Electrical cardioversion treatment due to having severe Atrial Fibrilation (AF). Needless to say the treatment did not work after 4 attempts and they have prescribed him various medications to control the rate of the heart. We...

doctor1 MD

I have a severe pain in my right arm, actually in the muscle, upper arm... also started as a long standing fibromyalgia pain for years in shoulder ... this is different and far more painful... it is like the muscle, nerves, etc. are all affected....

doctor1 MD

If I might have had a heart attack 4 nights ago, should I go to emergency now? I have an appointment to see my doctor in 3 weeks. I'm 52 yr old woman, no family heart history, fit, excellent health (blood pressure, cholesterol excellent) but woke wed night with severe crushing pain started centre of chest then felt under my breasts for about 30-45 minutes whether i laid down, stood up walked around it was like a tight rubber band. Is it too late to get checked out asap? 52yrs old female..5'5", 130pounds, healthy.

doctor1 MD

Hello, my dr. Is out of of office for next week. Medical imaging called me to tell me that they picked up a 22 mm cyst on my left ovary . And a small umbilical hernia . I ma having having extreme pain on my left lower side and I just started a period again after just having one less then 2 weeks ago. My pain level is becoming pretty unbearable. Should I go to ER?

doctor1 MD

I HAD A THALAMUS STROKE IN SEPTEMBER. IT HAS LEFT ME WITH NEUROPATHY ON MY LEFT SIDE FROM MY SCALP TO THE BOTTOM OF MY FOOT, HAND BEING THE WORST. Since October I have been experiencing tremors in my left leg and foot and now on my right side. I was hospitalized in October and November for this and they can't find out why this happens. Is this part of my stroke and something like nuculi were affected. Will this go away?

doctor1 MD

Hello, my name is Michael Boswell. I am a 22 year old part-time student living with my mother. I am writing because I have been to one gastroenterologist before, and they couldn t quite seem to find the answers I m looking for. At the age of 16, I started taking a weight lifting supplement ( creatine pill form) and the day I took 4 of them like what was told on the back of the bottle, I could already tell I wasn t able to hold in my urine, I couldn t even sit down for my football meeting because I had to go to the bathroom to urinate. I then struggled for 2 years through the remainder of High School with severe chronic pain , I went and saw my family doctor who then told me to go see a specialist, and I had two colonscopies and endoscopy done. The gastroenterologist agreed there was something causing my irritation, but couldn t figure out what it was. I had blood work done, and everything came back for Crohns Disease , and they then labeled me with IBS. I m asking for help because I m at a dead end, I still suffer EVERY day with some sort of symptom, whether it be irritation and pain in my stomach, or when I feel a Bowel Movement coming on the urgency that I have because I know I will not be able to hold it in...the medication they had given me worked, but with other symptoms arising. I was prescribed Hyosyamine ER 0.375 MG, and Paroxetine HCL 20 MG. I took them as told on the bottle, and I would RARELY have a BM through the week, but instead I would have one full day (Saturday) of me having to sit on the toilet. I have read that there are no cures, which is very discouraging, this disease or whatever you want to call it, has taken the happiness and normality out of my life, and has replaced it with anger and no hope. I am hoping there is someone that can please help me...